New med, new side effects
I recently posted that i was changing my antidepressant medication (thank you to everyone who commented or hearted that post - you really helped me through some rough days). The good news is the withdrawal issues from the old drug seem to have subsided. Yay! I have been taking it slowly but have been getting out of the house most days and was able to go out to dinner with friends a few nights ago.
The less good news is that I’m now getting some side effects from the new drug. I’m saying “less good” rather than “bad news” because there’s a strong possibility these side effects will also subside in a few weeks. The major side effect is muscle and joint pain. A few days ago I was feeling achy and it occured to me to check the info sheet i got with the new prescription — sure enough, muscle and joint pain is a fairly common side effect with this drug (at least when people first start it). It comes and goes during the day but is really persistent at night, mostly in my legs. The pain itself is on the lower end of the spectrum but is still disrupting my sleep (harder to fall asleep, harder to stay asleep). Ice packs seem to help a bit. I also stocked up on some epsom salts (just did a soak), an analgesic cream, and some painkillers. Hopefully, it’ll be a bit easier to sleep tonight. I am a bit surprised with this side effect because usually I deal with nausea/dizzyness when starting a new med. So even though I’m achy, I am trying to remind myself that it’s great not feeling constantly nauseated.
Today, I also did a long and slow yoga practice for the first time since switching the meds. I hope this will also help my muscles a bit. I did some foam rolling afterwards too. I happen to have a massage appointment tomorrow as well. I booked it a few weeks before i switched, which proved to be fortuitous.
It is of course still too early to tell if the side effects will subside or if this new antidepressant will help alleviate any of my depression symptoms. All this takes time. I am better than i was last week though and that is something.